MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR4; CATHETER, THROMBUS RETRIEVER

MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR4; CATHETER, THROMBUS RETRIEVER
Model Number SFR4-4-40-10
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the solitaire became detached from the pushwire.The patient was undergoing surgery for treatment of an ischemic stroke in the left internal carotid artery.It was noted the patient's vessel tortuosity was moderate.The tici score was 0 at baseline and 2b at post procedure.There was 1 pass associated with this device.It was reported that the physician treated an acute ischemic stroke with a balloon guide catheter and prowler select plus microcatheter to deliver a 4x40 solitaire.When retrieving the clot with the solitaire the physician experienced resistance in the vessel.Solitaire became completely detached from the pushwire in the internal carotid artery before entering the balloon guide catheter.The physician retrieved the clot and the 4x40 solitaire with a 6x40 solitaire.The patient did not have vessel stenosis proximal to the thrombus site.The pushwire was not torqued during the procedure.There was no friction or difficulty during the procedure.The microcatheter tip did not cover the stent proximal marker during retrieval.The stent was removed from the patient.No surgical or medical intervention was required.The physician did not attempt to detach the stent.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The solitaire unit number is sfr4-4-40-10 no patient symptoms or complications were associated with this event.Ancillary devices include a prowler select plus microcatheter.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis (b)(4), item:10,lotno:d022028 as found condition: the solitaire fr4-4-40-10 stent device was returned for analysis and was observed to be tangled with the returned solitaire fr4-6-40-10 stent device, inside a sealed biohazard bag, and a shipping box.The non-mdt (prowler select plus) microcatheter was not returned.Damaged location details: the solitaire fr4-4-40-10 stent¿s working length struts were observed to be tangled, while the non-working length struts were in good condition.No irregularities were found outside the proximal marker, and no defects were found on the marker coil.The pusher wire was observed to be broken at ~197.5 cm from the proximal end of the pusher wire.The broken end of the pusher wire was sent out for scanning electron microscopy (sem) failure analysis testing.No other anomalies were found.Testing/analysis: due to its damaged condition, the returned solitaire fr4-4-40-10 stent device cannot be used for resistance testing.The broken end of the pusher wire was sent out for scanning electron microscopy (sem) failure analysis.The sem results indicated that, based on the dimple rupture features and the necking profile, it is believed that the broken end failed via tension overload.Conclusion: based on the reported information, the customer¿s complaint was confirmed.It was observed that the working length struts were tangled, and the pusher wire was broken.The strut entanglement likely occurred when the solitaire fr4-6-40-10 stent device was used to retrieve the solitaire fr4-4-40-10 stent device.However, the cause could not be determined.In addition, the pusher wire was also found to be broken at ~197.5 cm from the proximal end of the pusher wire; it is believed to have failed via tension overload.Likely causes were retrieval friction with the microcatheter or hard clots.However, the cause could not be determined.Since the non-mdt (prowler select plus) microcatheter was not returned, any contribution of the catheter to the complaint could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.The physician was unable to determine the exact cause of the event and could only speculate.A continuous catheter flush was administered during the procedure in accordance with the ifu.No kinks or damage were observed on the catheter.The tip of the solitaire sheath was confirmed to have been secured into the hub of the microcatheter.The characteristics of the clot were reported as unknown.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that the patient did not receive tenecteplase.

Brand Name
SOLITAIRE FR4
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22668989
Report Number2029214-2025-01723
Device Sequence Number14381765
Product Code NRY
UDI-Device Identifier00763000425678
UDI-Public(01)00763000425678(17)280226(10)D022028
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K183022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSFR4-4-40-10
Device Catalogue NumberSFR4-4-40-10
Device Lot NumberD022028
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2025
Supplement Date Received by Manufacturer07/31/2025
09/19/2025
Initial Report FDA Received Date07/30/2025
Supplement Report FDA Received Date08/27/2025
10/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age77 YR
Patient SexFemale
Patient Weight61 KG